How to Prevent a Heroin Overdose
Here in Florida and across the country, heroin overdose deaths have increased in recent years. The Centers for Disease Control (CDC) reports that there were more than 47,600 opioid overdose deaths in 2017. Don’t let your loved one become a statistic when you can seek help from our heroin addiction rehab center Jacksonville FL.
Signs of a Heroin Addiction
Recognizing the signs of heroin use is the first step toward preventing an overdose. Accordingly, you should remain vigilant for bruising or track marks, which can occur from repeatedly injecting heroin. A heroin user may also hoard paraphernalia or exhibit secretive behavior. Those dependent on heroin often suffer serious mood changes such as depression or extreme social withdrawal as well.
People often develop an addiction to heroin after experimenting socially with the drug. If you planned to use only one time but find you can no longer control your habit, seek help now before you experience a heroin overdose.
Factors that Increase Overdose Risk
Not everyone who uses heroin will overdose. Even so, certain factors make it more likely that an individual will do so. These include:
• Seeking ever-increasing amounts of the drug to get high
• Having experienced a previous overdose
• Using heroin in conjunction with other drugs such as methamphetamine
• Taking synthetic opioids or heroin mixed with unknown substances
• Committing crimes such as stealing to ensure a constant supply of heroin
Signs of a Heroin Overdose
When someone has overdosed on heroin, he or she will exhibit physical signs such as blue lips, very shallow breathing, a low pulse, and muscle spasms. This is normally followed by extreme drowsiness, disorientation, or feelings of deliriousness. If not treated at this stage, the individual may slip into a coma from which he or she will never recover.
If you know a person uses heroin, remain especially vigilant in looking for overdose signs. Be very concerned if you cannot rouse someone asleep. This may indicate that a person is nearly unconscious and in need of immediate medical attention.
When Faced with a Possible Overdose
If you suspect someone has overdosed on heroin, seek medical attention immediately. Call 911 and let them know you have a potential heroin overdose on your hands. Most police departments can administer Narcan on the spot. This drug can reverse some of the effects of a heroin or opioid overdose and has saved countless lives.
After administering Narcan, emergency personnel will likely transport the overdose victim to a hospital. Many times, people become more willing to consider treatment once the reality that they have overdosed sinks in. Consequently, during a hospital stay is a great time to talk with your loved one about receiving treatment from Beaches Recovery.
Our Heroin Rehab Facility
Here at Beaches Recovery, we are a full-service heroin detox center Jacksonville FL. As such, we provide several programs to help you achieve sobriety, including:
In addition to these programs, we offer ways to help you remain sober. Through services such as our 12-step program and Celebrate Recovery, you can learn to manage triggers and avoid a relapse. Rehab at Beaches Recovery is the first step toward becoming your old self again. Don’t feel embarrassed about asking for help when our services are private and confidential.
Don’t Wait for an Overdose to Seek Treatment
If you or a loved one has a heroin addiction, it’s possible to beat that dependency and reduce the odds of an overdose. Visit our heroin rehab center Jacksonville FL for quality treatment that will put you on the path to sobriety. Contact us today at and take the first step toward getting your life back on track.